Would it be ok to take t3 even if your TSH is 0.37 and feel hyper/hypo.

Would it make me feel more hyper.

Cannot tolerate the dose of thyroxine I was on 150 mcg daily ,even 100 mcg makes me feel ill at present , feel hyper and hypo.

I am so afraid I will go hyper etc.

I feel I can only tolerate a low dose ,but feel I need more for enery aches ,low mood hair falling out ,no petrol in the engine !

I am trying to get info for preperation to start adding t3 to my t4 by Endo in March,it cannot come quick enough.Thanks all.

6 Replies

  • Susiebow, Hashimoto's can make you feel hypo and hyper even though bloods show in normal range. TSH 0.37 doesn't indicate hyper and you will only be hyper if your FT4 and FT3 are over range.

    When optimally medicated on T4 it is usually reduced by 25mcg for every 10mcg T3 added to avoid overmedication. As you are sensitive to dose increases it will probably be best to try 5mcg T3 for a week or two before increasing to 10mcg.

  • Thanks Clutter.

  • Hi Clutter ,the thing is I feel I am on a low dose of thyroxine ,not an optimal dose ,as when I increase my symptoms increase tenfold.

  • Susiebow, T3 may help you tolerate the T4 better but you should still introduce it slowly as I suggested above. Although you aren't optimally medicated, you are taking as much as you can tolerate so your T4 may still need decreasing to compensate for the additional T3.

  • You don't need to worry about taking T3. Just start with a small dose. What usually happens is that we reduce 50mcg of levo and add 10mcg of T3. Stay at that dose for around 4 to 6 weeks, get a blood test. The blood test will be different from on T4 only. Your T3 will be higher, T4 lower and your TSH low as well. Don't worry about a low TSH as long as your pulse and temp are good. If at anytime you feel overstimulated (hyper symptoms) drop the dose down slightly or miss a dose the following day.

    Some of the questions on this page may be helpful to you.

    You may be lucky like I was, as soon as I added T3 I immediately felt a big difference in my wellbeing. T3 calmed my palpitations with levo.

  • Thanks shaws/

You may also like...